Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 263, NWS Nashville, TN

July 31, 2000Franklin County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2000, 9:46 PM CDT for Franklin County, Moore County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2000, 9:46 PM CDT (02:46 UTC)
Expired
Jul 31, 2000, 10:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2168 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 010247
SVRBNA
TNC051-127-010315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT MON JUL 31 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN TENNESSEE
  SOUTHEASTERN MOORE COUNTY IN TENNESSEE

* UNTIL 1015 PM CDT

* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ESTILL SPRINGS...MOVING 
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESTILL SPRINGS AT 1000 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR TENNESSEE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:00 PM CDT, 46 minutes earlier.

Area forecast discussion, Jul 31, 9:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT MON JUL 31 2000

SCATTERED SHOWERS AND THUNDERSTORMS WERE CONTINUING ALTHOUGH THE
INTENSITY HAS BEEN SLOWLY DECREASING THIS EVENING.  SURFACE
CONVERGENCE ZONE BETWEEN WEST AND MIDDLE TENNESSEE WAS WEAKENING.
EVENING UPPER AIR SHOWED HIGH RELATIVE HUMIDITY VALUES THROUGH 600MB
PRECIPITABLE WATER WAS 1.79 INCHES.  A FEW SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVERNIGHT SOME WITH HEAVY DOWNPOURS.  AREAS OF FOG
WILL BE POSSIBLE AS WELL.  A ZONE UPDATE WILL BE ISSUED LATER THIS
EVENING TO REMOVE EVENING WORDING AND KEEP SMALL POPS IN ALL AREAS.
NO MAJOR CHANGES ARE EXPECTED.

.BNA...NONE.
HMP/SHx

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:25 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon35 min
Jul 31, 7:37 PM CDTFlash Flood WarningOHXLawrence3 hr
Aug 1, 1:21 PM CDTFlash Flood WarningOHXMontgomery3 hr
Aug 1, 2:51 PM CDTFlash Flood WarningOHXWayne3 hr
Aug 1, 3:06 PM CDTFlash Flood WarningOHXWhite3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.